Alert archive / Mississippi / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 45, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 2, 2015, 4:12 PM CDT for Attala County, Mississippi. It was in force for 47 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 2, 2015, 4:12 PM CDT (21:12 UTC)
- Expired
- Apr 2, 2015, 4:59 PM CDT
- In force
- 47 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
County Attala County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 105 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 2, 4:15 PM CDT | HAIL 0.75 | Hesterville, MS | |
| Apr 2, 4:15 PM CDT | HAIL 1.75 | 1 Se Hesterville, MS | |
| Apr 2, 4:36 PM CDT | HAIL 1 | 6 E Hesterville, MS | FELL ALONG MS HIGHWAY 43 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.2 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1354 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 606 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
901
WUUS54 KJAN 022112
SVRJAN
MSC007-022215-
/O.NEW.KJAN.SV.W.0045.150402T2112Z-150402T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
412 PM CDT THU APR 2 2015
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN ATTALA COUNTY IN CENTRAL MISSISSIPPI...
* UNTIL 515 PM CDT
* AT 411 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
HESTERVILLE...OR NEAR KOSCIUSKO...MOVING EAST AT 15 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
KOSCIUSKO...HESTERVILLE...POSSUMNECK AND ETHEL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3310 8975 3322 8973 3328 8960 3328 8935
3302 8945
TIME...MOT...LOC 2111Z 271DEG 15KT 3313 8966
HAIL...1.75IN
WIND...60MPH
$$
MRM2 follow-up statements
947
WWUS54 KJAN 022126
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
426 PM CDT THU APR 2 2015
MSC007-022215-
/O.CON.KJAN.SV.W.0045.000000T0000Z-150402T2215Z/
ATTALA MS-
426 PM CDT THU APR 2 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR NORTHEASTERN ATTALA COUNTY...
AT 425 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HESTERVILLE...
OR NEAR KOSCIUSKO...MOVING EAST AT 15 MPH.
HAZARD...TWO INCH HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
KOSCIUSKO AND ETHEL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3308 8967 3321 8964 3326 8962 3328 8935
3302 8945
TIME...MOT...LOC 2125Z 270DEG 15KT 3313 8960
HAIL...2.00IN
WIND...60MPH
$$
MRM898
WWUS54 KJAN 022159
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
459 PM CDT THU APR 2 2015
MSC007-022208-
/O.CAN.KJAN.SV.W.0045.000000T0000Z-150402T2215Z/
ATTALA MS-
459 PM CDT THU APR 2 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ATTALA COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3308 8967 3321 8964 3326 8962 3328 8935
3302 8945
TIME...MOT...LOC 2155Z 271DEG 15KT 3313 8943
$$
MRMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 3:35 PM CDT, 37 minutes earlier.
Area forecast discussion, Apr 2, 3:35 PM CDT, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 335 PM CDT THU APR 2 2015 .SHORT TERM...LOOKS LIKE A VERY WET FORECAST IN STORE FOR THE ARKLAMISS FOR THE FORESEEABLE FUTURE. FOR THIS EVENING EXPECT THE ISOLATED THUNDERSTORMS THAT ARE OCCURRING OVER THE AREA TO DISSIPATE QUICKLY AFTER SUNSET WITH MAINLY PARTLY TO MOSTLY CLOUDY SKIES PREVAILING OVERNIGHT. BY LATE FRIDAY MORNING A COLD FRONT WILL BE POISED ACROSS ARKANSAS AND WILL MOVE INTO THE DELTA BY LATE AFTERNOON. A FEW SHOWERS MAY DEVELOP OUT AHEAD OF THE BOUNDARY DURING THE AFTERNOON ACROSS THE AREA...BUT WITH STRONG CAPPING BETWEEN H700-H850 OVER MUCH OF THE AREA EXPECT THE ACTIVITY TO BE VERY ISOLATED. THE COLD FRONT WILL MOVE INTO THE DELTA BY THE LATE AFTERNOON HOURS AND MOVE SOUTHEAST ACROSS THE AREA. SEVERE THUNDERSTORMS ARE POSSIBLE AS THE BOUNDARY MOVES ACROSS THE AREA WITH THE BEST CHANCES FOR SEVERE NORTH OF THE I-20 CORRIDOR. DEEP LAYER SHEAR WILL RANGE FROM 45-50KTS...H7-H5 LAPSE RATES WILL BE 6.5-7.0 C/KM AND MU CAPES OF 1500-2000. LIMITING FACTORS ARE H500 HEIGHTS AND H500 TEMPERATURES OF AROUND -10 TO -11. THE MAIN RISK CONTINUES TO BE DAMAGING WINDS AND HAIL TO THE SIZE OF QUARTERS MAINLY ALONG AND JUST OUT AHEAD OF THE BOUNDARY. SLIGHTLY LARGER HAIL CANNOT BE RULED OUT WITH SOME OF THE STRONGER STORMS...BUT WITH H500 TEMPS ONLY -10 OR SO...QUARTER SIZED HAIL OR SMALLER LOOKS LIKE IT WILL BE THE MOST PREDOMINATE. AS THE BOUNDARY MOVES SOUTH OF I-20 LATER IN THE EVENING...A COMBINATION OF THE LOSS OF DAYTIME HEATING...DEEP LAYER SHEAR AND INSTABILITY DECREASING...THE THUNDERSTORM ACTIVITY SHOULD BEGIN TO WEAKEN. A STRONG TO POSSIBLY SEVERE STORM WILL CONTINUE TO BE POSSIBLE THOUGH...SO WILL CONTINUE TO LEAVE LIMITED CHANCES FOR SEVERE FOR AREAS SOUTH OF THE I-20 CORRIDOR...BEFORE THE BOUNDARY MOVES SOUTH OF THE AREA BY AROUND 3AM OR SO. THERE COULD BE SOME LINGERING SHOWERS IN THE SOUTH SATURDAY MORNING...BUT HIGH PRESSURE WILL BUILD IN OVER THE REGION ON SATURDAY AND THIS WILL CONTINUE INTO SUNDAY...BUT ONCE AGAIN MOISTURE WILL INCREASE AND RAINSHOWERS WILL MOVE INTO THE AREA BY SUNDAY AFTERNOON. FOR THE MOST PART EXPECT THE ACTIVITY TO REMAIN SHOWERY SUNDAY AFTERNOON INTO SUNDAY NIGHT AS THE MODELS SUGGEST POSITIVE SHOWALTERS...BUT EXPECT AT LEAST EMBEDDED THUNDERSTORM ACTIVITY DURING THE OVERNIGHT HOURS AS INSTABILITY INCREASES. MOST OF THE LONG TERM HAS NOT CHANGED BEYOND SUNDAY NIGHT...SO WILL ATTACH THE APPLICABLE PORTIONS OF THE LONG TERM DISCUSSION BELOW./15/ PREVIOUS LONG TERM DISCUSSION...BY MONDAY MORNING LOWER 60 DEGREE DEW POINTS AND INCH AND A HALF PWS WILL BE BACK OVER OUR CWA. MONDAY THROUGH TUESDAY CONVECTION WILL BE MOSTLY DIURNALLY DRIVEN. TUESDAY NIGHT THOUGH A NEARLY STATIONARY FRONTAL BOUNDARY WILL DRIFT INTO THE NORTHERN PORTIONS OF OUR CWA AND SERVE TO FOCUS CONVECTION. AS BROAD TROUGHING ALOFT REMAINS OVER THE WESTERN CONUS THE RESULTING SOUTHWEST FLOW ALOFT LOOKS TO BRING SEVERAL SHORTWAVES THAT WILL COMBINE WITH THE BOUNDARY...ABUNDANT MOISTURE AND DAYTIME HEATING FOR PERIODS OF HEAVY RAIN WEDNESDAY AND THURSDAY. MODEL RUN ACCUMULATIONS OF THE GFS AND ECMWF SHOW SEVERAL INCHES OF RAIN DURING THIS PERIOD AND MAINLY NORTH OF INTERSTATE 20. /22/ && .AVIATION...VFR CONDITIONS WILL PREVAIL ACROSS THE AREA THROUGH THE EARLY PORTION OF THE EVENING. THOUGH ISOLATED SHRA/TSRA COULD BRING BRIEF FLIGHT CATEGORY REDUCTIONS MAINLY DURING THE AFTERNOON. OVERNIGHT...CONDITIONS ARE EXPECTED TO DETERIORATE INTO MVRF/IFR RANGE AREAWIDE AS LOW STRATUS AND PATCHY FOG DEVELOP. THOUGH VISBYS ARE EXPECTED TO IMPROVE SHORTLY AFTER SUNRISE...CIGS MAY NOT RETURN TO VFR UNTIL LATE MORNING OR EARLY AFTERNOON. TS ARE EXPECTED ACROSS THE AREA AHEAD OF A COLD FRONT LATE FRIDAY AFTERNOON INTO THE EVENING. SW WINDS WILL BE GUSTY AT TIMES THROUGH THIS AFTERNOON AND AGAIN DURING THE DAYTIME FRIDAY...WITH GUSTS IN THE 25-30 KT RANGE POSSIBLE. /DL/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 65 83 48 66 / 10 30 76 6 MERIDIAN 61 82 46 67 / 14 21 66 8 VICKSBURG 66 81 47 66 / 11 45 76 4 HATTIESBURG 63 83 56 69 / 8 20 44 18 NATCHEZ 67 83 48 66 / 10 27 65 12 GREENVILLE 65 77 44 64 / 18 70 48 3 GREENWOOD 66 79 44 65 / 20 63 60 3 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 15/DL
Hazardous weather outlook, Apr 2, 2:28 PM CDT, 1 hour 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 228 PM CDT THU APR 2 2015 ARZ074-075-LAZ007>009-015-MSZ018-019-025-026-034-035-031930- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-WASHINGTON-HUMPHREYS- 228 PM CDT THU APR 2 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND THE ARKLAMISS DELTA REGION OF MISSISSIPPI. .DAY ONE...TONIGHT AND FRIDAY SEVERE THUNDERSTORMS THREAT...ELEVATED TIMING...FRIDAY SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH AND QUARTER SIZE OR LARGER HAIL ARE EXPECTED LATE FRIDAY AFTERNOON AND EVENING AS A COLD FRONT PUSHES ACROSS THE REGION. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY THE POTENTIAL FOR SEVERE THUNDERSTORMS WILL END FRIDAY NIGHT BEFORE MIDNIGHT AS A COLD FRONT PUSHES PAST THE AREA. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION FRIDAY THROUGH FRIDAY NIGHT. LAZ016-023>026-MSZ027>033-036>066-072>074-031930- MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-CARROLL-MONTGOMERY- WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS- RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH- JASPER-CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS- COVINGTON-JONES-MARION-LAMAR-FORREST- 228 PM CDT THU APR 2 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI... NORTHEAST MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH AND QUARTER SIZE OR LARGER HAIL ARE EXPECTED FRIDAY EVENING AS A COLD FRONT PUSHES ACROSS THE REGION. THE GREATEST POTENTIAL FOR SEVERE STORMS WILL BE NORTH OF A LINE FROM RAYVILLE TO PICKENS TO SHUQUALAK. SEVERE WEATHER WILL DIMINISH OVERNIGHT AS A COLD FRONT PUSHES PAST THE AREA. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION FRIDAY NIGHT. DL && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Apr 2, 3:08 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 308 PM CDT THU APR 2 2015 MSZ036-037-022030- ATTALA-HOLMES- 308 PM CDT THU APR 2 2015 ...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL ATTALA AND EASTERN HOLMES COUNTIES... AT 306 PM CDT...A STRONG THUNDERSTORM WAS OVER BOWLING GREEN...OR 7 MILES NORTHWEST OF DURANT...MOVING NORTHEAST AT 15 MPH. WINDS OF 30 TO 40 MPH ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... DURANT...FRANKLIN...LEXINGTON AND BOWLING GREEN. LAT...LON 3293 8998 3312 9019 3327 9003 3309 8971 TIME...MOT...LOC 2006Z 225DEG 12KT 3317 8994 MRM
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 3:08 PM CDT | Special Weather Statement | JAN | Holmes | 22 min |
| Apr 2, 3:27 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Carroll, Holmes | 48 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.